Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 216, NWS Raleigh, NC

July 4, 2011Alamance County, Guilford County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jul 4, 2011, 5:45 PM EDT for Alamance County, Guilford County, North Carolina. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2011, 5:45 PM EDT (21:45 UTC)
Expired
Jul 4, 2011, 6:45 PM EDT
In force
60 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Alamance County, NC, Guilford County, NC

The radar

The Roanoke radar (KFCX), 114 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 6:23 PM EDTTSTM WND DMG3 Se Mcleansville, NCTREES DOWN ACROSS EASTER GUILFORD COUNTY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 4, 12:50 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.8 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 880 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
880 J/kg
Mixed-layer CIN
-120 J/kg
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WUUS52 KRAH 042145
SVRRAH
NCC001-081-042245-
/O.NEW.KRAH.SV.W.0216.110704T2145Z-110704T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT MON JUL 4 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALAMANCE COUNTY IN CENTRAL NORTH CAROLINA
  GUILFORD COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 645 PM EDT

* AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER MONTICELLO...OR 11 MILES SOUTHWEST OF CAMP
  SPRINGS...MOVING EAST AT 15 MPH. WINDS IN EXCESS OF 58 MPH ARE
  LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ALTAMAHAW...GIBSONVILLE...
  ELON COLLEGE...
  GLEN RAVEN...
  BURLINGTON...
  HAW RIVER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3625 7964 3625 7926 3595 7926 3592 7997
      3592 8005 3626 8003
TIME...MOT...LOC 2145Z 285DEG 12KT 3618 7962

$$

DJF
1 follow-up statement
411 
WWUS52 KRAH 042219
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
619 PM EDT MON JUL 4 2011

NCC001-081-042245-
/O.CON.KRAH.SV.W.0216.000000T0000Z-110704T2245Z/
ALAMANCE NC-GUILFORD NC-
619 PM EDT MON JUL 4 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR GUILFORD AND ALAMANCE COUNTIES...

AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
MCLEANSVILLE...OR 9 MILES EAST OF GREENSBORO...MOVING EAST AT 25 
MPH. THIS THUNDERSTORM HAD RAPIDLY DEVELOPED AND INTENSIFIED BETWEEN 
605 PM AND 615 PM.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS AROUND 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... 
GIBSONVILLE...ALTAMAHAW...ELON COLLEGE...GLEN RAVEN...
ALAMANCE...BURLINGTON....HAW RIVER...PLEASANT GROVE...
AND MEBANE.

SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR PARTS OF CENTRAL NORTH CAROLINA AROUND THE TRIAD. A 
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT 
MONDAY EVENING FOR PARTS OF CENTRAL NORTH CAROLINA EAST TOWARD THE 
TRIANGLE AND THE NORTHERN COASTAL PLAIN.

LAT...LON 3625 7964 3625 7926 3595 7926 3592 7997
      3592 8005 3626 8003
TIME...MOT...LOC 2218Z 284DEG 29KT 3604 7963

$$

DJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 3:05 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 4, 3:05 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
305 PM EDT MON JUL 4 2011

.SYNOPSIS...
A TROUGH OF LOW PRESSURE BOTH AT THE SURFACE AND ALOFT WILL THROUGH
WESTERN AND CENTRAL NORTH CAROLINA THROUGH MID WEEK... BRINGING
INCREASED CHANCES FOR SHOWERS AND STORMS THROUGH THURSDAY.

&&

.NEAR TERM /THROUGH TUESDAY/...
AS OF 255 PM MONDAY...

THROUGH TONIGHT: OF IMMEDIATE CONCERN IS THE SEVERE WEATHER THREAT.
FORECAST RECENTLY UPDATED AND TWEAKED FOR NEW SEVERE THUNDERSTORM
WATCHES IN THE NORTHERN PIEDMONT/NRN COASTAL PLAIN... EFFECTIVE
UNTIL 8 PM WEST AND 10 PM EAST THIS EVENING. THE COLD FRONT
ACCORDING TO SURFACE ANALYSES STILL STRETCHES ACROSS THE MASON DIXON
LINE AND OH/IN... WITH A WELL-DEFINED TROUGH FROM SW VA THROUGH
EASTERN TN... ALONG AN OUTFLOW FROM EARLIER CONVECTION AND SUPPORTED
ALOFT BY DPVA GENERATED BY AN MCV FROM LAST EVENING'S STORMS OVER
WESTERN MO. DISCRETE CELLS FORMING ON THE HIGHER TERRAIN ARE RAPIDLY
MULTIPLYING AND WILL MOVE WESTWARD INTO THE WATCH AREAS OVER THE
NEXT HOUR OR TWO... POTENTIALLY ORGANIZING INTO SHORT BOWING
SEGMENTS. MLCAPE IS ALREADY 2500-3000 J/KG IN THE NW CWA AND
CLIMBING WITH AN UNCAPPED COLUMN... AND DOWNDRAFT CAPE OVER 1000
J/KG WITH FORECAST SOUNDINGS DEPICTED AN INVERTED-V SIGNAL IN THE
LOW LEVELS SUPPORTS A DAMAGING DOWNBURST WIND THREAT... AS WELL AS A
SLIGHTLY LESSER LARGE HAIL RISK GIVEN THE -10C TO -30C LAYER CAPE
NEAR 800 J/KG. THE REST OF THE PIEDMONT AND NORTHERN COASTAL PLAIN
CONTINUES TO DESTABILIZE WITH IMPROVING EFFECTIVE SHEAR TO NEAR 25
KTS... THUS CONVECTION SHOULD BE SUSTAINED WELL INTO THE EVENING AS
IT HEADS EASTWARD. HAVE RAISED POPS TO LIKELY ACROSS THE NORTHERN
CWA THROUGH THE EVENING. FORECAST SOUNDINGS INDICATE MARGINAL
ELEVATED INSTABILITY LASTING OVERNIGHT WITH SOUPY AIR IN THE LOW
LEVELS... WILL KEEP A MENTION OF ISOLATED STORMS OVERNIGHT. LOWS
69-73.

FOR TUESDAY: MID-UPPER LEVEL SHEAR AXIS WILL PERSIST JUST TO OUR NW
WITH WEAK TROUGHING HOLDING AT THE SURFACE. PRECIP WATER VALUES ARE
EXPECTED TO HOLD AT 1.5 TO NEAR 2 INCHES... AND WITH MLCAPE ONCE
AGAIN EXPECTED TO CLIMB TO AROUND 2000-2500 J/KG... EXPECT ANOTHER
ROUND OF NUMEROUS SHOWERS AND STORMS. WITH THE DEEP WARM LAYER AND
ANTICIPATED SLOW STORM MOVEMENT... HEAVY RAIN WILL REMAIN A THREAT.
HIGHS 89-94. -GIH

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
AS OF 205 PM...

VERY WEAK NEAR SURFACE PRESSURE GRADIENT TUESDAY EVENING OVER
CENTRAL NORTH CAROLINA IN A BERMUDA HIGH PATTERN. HINTS ON SOME
MODELS OF FLOW BEING MILDLY DIVERGENT AT THE SURFACE... AND AT THE
LEAST... QUITE WEAK. MODEL CONSENSUS IS PRECIPITABLE WATERS ACROSS
THE AREA IN EXCESS OF 1.75 INCHES AND DO EXPECT A NOCTURNAL LOW
LEVEL JET TO DEVELOP TOWARD MIDNIGHT. ADDITIONALLY A BAGGY TROUGH
NEAR OR WEST OF THE MOUNTAINS WILL PROVIDE SOME SYNOPTIC NEAR
SURFACE CONVERGENCE. PRECIPITATION COVERAGE LIKELY TO DROP OFF
WITH LOSS OF HEATING FOR TUESDAY EVENING THEN PICK UP A BIT TOWARD
MIDNIGHT AND TO DAWN AS DYNAMICS BECOME SLIGHTLY MORE FAVORABLE.
FIFTY/THIRTY RAIN CHANCES NORTHWEST TO SOUTHEAST FOR THE EVENING
THEN FORTY PERCENT POPS NORTHWEST SLIDING TO TWENTY PERCENT
SOUTHEAST FOR THE LATE NIGHT. A MILD MUGGY NIGHT EXPECTED WITH LOW
TEMPERATURES IN THE LOW TO MID 70S.

THE ABOVE MENTIONED TROUGH RELATIVELY STATIC THROUGH THURSDAY NIGHT
AND PRECIPITABLE WATER REMAINS HIGH. A CONSTANT MOISTURE FEED FROM
THE ATLANTIC AND GULF WITH 3000 FEET WINDS IN THE FIFTEEN TO
TWENTY-FIVE KNOT RANGE SUGGEST RAIN CHANCES OF AT LEAST 50 PERCENT
DURING THE AFTERNOONS... AND PERHAPS TWICE THAT. SEVERE THREAT TINY
TO NIL IN THIS ENVIRONMENT. FIND IT DIFFICULT TO BELIEVE THAT ANYONE
WILL AVOID GETTING MEASURABLE RAIN DURING THIS PERIOD. MODEL
CONSENSUS IS HEAVIER AMOUNTS NORTH AND WEST THAN ELSEWHERE AND GIVEN
THE PATTERN THIS IS ACCEPTED. A WIDESPREAD ONE INCH OF RAIN NOT
IMPOSSIBLE... WITH THE USUAL HEAVIER AMOUNTS DUE TO PERSISTENT
CONVECTION.

AFTERNOON TEMPERATURES FORECAST WITHOUT CONFIDENCE AS TIMING AND
COVERAGE OF SHOWERS WILL PLAY HAVOC WITH INSOLATION. FAVOR DROPPING
HIGH TEMPERATURES UNDER 90 EXCEPT PERHAPS SOUTHEAST... THOUGH SPOTTY
90S ANYWHERE SUNSHINE IS SUFFICIENTLY STRONG. MID 70S FOR LOW
TEMPERATURES COMMON WITH CONVECTION DROPPING SOME SPOTS TOWARD 70.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 205 PM...

A WEAK MID LEVEL TROUGH WHICH HAD LINGERED OVER THE EASTERN UNITED
STATES WILL BE LIFTING NORTHEAST AND BECOMING DIFFUSE OVER NORTH
CAROLINA FRIDAY. HOWEVER PRECIPITABLE WATER VALUES REMAIN HIGH AND
WEAK LOW LEVEL CONVERGENCE INLAND OF AN INVERTED SURFACE TROUGH...
THOUGH WEAK... IS PERHAPS ALL THAT IS NEEDED WHEN COMBINED WITH
AFTERNOON HEATING. FIFTY POPS FOR FRIDAY AFTERNOON. CONVECTION
DECREASING FRIDAY NIGHT BUT LIKELY TO CONTINUE AT LEAST TO MIDNIGHT.

WEAK EAST TO EAST NORTHEAST SURFACE FLOW SATURDAY WITH THE MID
LEVELS IN TRANSITION THOUGH NOT YET INTO A BERMUDA HIGH PATTERN.
WEAK TROUGH ALOFT OVER THE FOOTHILLS WILL PROVIDE MINIMAL CONVECTIVE
SUPPORT. WITH AIR MASS POTENTIALLY DRYING A BIT ALOFT... AFTERNOON
RAIN CHANCES FORTY PERCENT.

AIR MASS FINALLY SIGNIFICANTLY DRYS ALOFT SUNDAY WITH THE UPPER
TROUGH IN THE WESTERN ATLANTIC. A PERHAPS TOO HIGH 30 PERCENT
AFTERNOON RAIN CHANCE. WEAK SOUTH FLOW AROUND THE BERMUDA HIGH WITH
SOME WEAK MOISTURE ADVECTION MONDAY. CLIMATOLOGY LOOKS GOOD HERE
WITH MONDAY AFTERNOON RAIN CHANCES AGAIN 30 PERCENT.

COUNTING ON CLOUDS AND PRECIPITATION SUPPRESSING TEMPERATURES FRIDAY
AND SATURDAY AFTERNOONS... FOR HIGHS UPPER 80S TO LOWER 90S. A
WARMING TREND WITH SUNSHINE... AND HIGH TEMPERATURES MOSTLY LOWER
90S SUNDAY... LOW TO MID 90S MONDAY. ONE MORE MUGGY WARM NIGHT
FRIDAY NIGHT WITH LOW TEMPERATURES LOW TO MID 70S... THEN UPPER 60S
TO LOWER 70S INTO SUNDAY NIGHT.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 130 PM MONDAY...

VFR CONDITIONS WILL DOMINATE THROUGH 18Z TUESDAY... HOWEVER A PERIOD
OF INCLEMENT AVIATION CONDITIONS WITH SCATTERED TO NUMEROUS STRONG
STORMS AND LOCALLY GUSTY WINDS IS LIKELY OVER THE NORTHERN TERMINAL
SITES. A SURFACE FRONT REMAINS STRETCHED JUST TO THE NORTH AND
NORTHWEST OF NORTH CAROLINA THIS AFTERNOON... AND WILL EASE
SLOWLY SOUTHWARD TONIGHT. THIS FRONT WILL BE ACCOMPANIED BY A MID
LEVEL TROUGH STRETCHING FROM THE DELMARVA ACROSS VIRGINIA AND
KENTUCKY TONIGHT... AND THE APPROACH OF THIS TROUGH AND FRONT
COMBINED WITH AN INCREASINGLY UNSTABLE AIR MASS OVER NORTHERN AND
WESTERN NORTH CAROLINA WILL SPAWN THUNDERSTORMS THIS AFTERNOON...
AFFECTING INT/GSO AROUND 18Z TO 23Z... AND RDU/RWI 20Z-02Z. STORMS
ARE EXPECTED TO AFFECT FAY 23Z TO 06Z BUT ARE LIKELY TO BE WEAKER
AS DEEP LAYER WINDS HERE ARE VERY LIGHT. IN AND NEAR THESE
STORMS... MVFR TO IFR CEILINGS/VISIBILITIES AND GUSTS OVER 50 MPH ARE
POSSIBLE... WITH A LESSER THREAT OF HAIL FROM MARBLE TO QUARTER
SIZE. OUTSIDE OF THESE STORMS... CEILINGS SHOULD BE VFR ABOVE 4
THOUSAND FEET WITH VFR VISIBILITIES. PATCHY MVFR/IFR FOG AND
SMOKE IS POSSIBLE MAINLY AT FAY/RWI AFTER 06Z THROUGH 13Z TUESDAY
MORNING AS THE LOW LEVELS DECOUPLE... AND THESE SAME LOCATIONS ARE
ALSO LIKELY TO SEE LOW LEVEL JETTING TONIGHT... WITH NEAR SURFACE
WINDS OF 6 TO 10 KNOTS INCREASING QUICKLY TO NEAR 25 KNOTS AT 800
TO 1200 FEET AGL. VFR CONDITIONS WILL RESUME AGAIN BY MID MORNING
TUESDAY... HOWEVER ANOTHER ROUND OF STORMS IS LIKELY BY MID
AFTERNOON AT ALL SITES.

LOOKING BEYOND 18Z TUESDAY AFTERNOON... THE THREAT FOR SCATTERED TO
NUMEROUS THUNDERSTORMS WILL PERSIST EACH DAY THROUGH AT LEAST
THURSDAY... MAINLY (BUT NOT ONLY) IN THE AFTERNOON AND EVENING
HOURS. ANY STORM COULD PRODUCE A PERIOD OF HEAVY RAIN WITH SURFACE
WIND GUSTS OVER 30 MPH AND MVFR VISIBILITIES AND CEILINGS. PATCHY
MVFR FOG IS POSSIBLE EACH MORNING FROM 08Z-13Z AS WEAK SURFACE
TROUGHING AND PLENTIFUL MOISTURE HOLD OVER THE REGION. SLIGHTLY
DRIER WEATHER IS EXPECTED LATE FRIDAY INTO SATURDAY. -GIH

&&

.CLIMATE...
HERE ARE THE TEMPERATURE RECORDS FOR JULY 4TH.

RDU (RALEIGH-DURHAM AIRPORT):
JUL 4: RECORD HIGH 99 (2002) - RECORD HIGH MINIMUM 75 (2006)

GSO (GREENSBORO PIEDMONT TRIAD AIRPORT):
JUL 4: RECORD HIGH 98 (1970) - RECORD HIGH MINIMUM 72 (2005)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...99
LONG TERM...99
AVIATION...HARTFIELD
Hazardous weather outlook, Jul 4, 4:15 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT MON JUL 4 2011

NCZ007-021>024-038-039-051330-
PERSON-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DAVIDSON-RANDOLPH-
415 PM EDT MON JUL 4 2011

...SEVERE THUNDERSTORM WATCH 594 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHERN AND WESTERN
NORTH CAROLINA THIS AFTERNOON... AND MOVE TO THE EAST ACROSS THE
CENTRAL NORTH CAROLINA THROUGH THIS EVENING. THE GREATEST COVERAGE
WILL BE ALONG AND NORTH OF HIGHWAY 64. A FEW STORMS MAY BECOME
STRONG TO SEVERE... WITH DAMAGING WIND GUSTS OVER 60 MPH AS THE
MAIN THREAT. HAIL UP TO THE SIZE OF QUARTERS IS ALSO POSSIBLE. THE
MOST LIKELY TIME FRAME FOR POSSIBLE SEVERE STORMS WILL BE BETWEEN
4 PM AND 9 PM. THE SLOW MOVEMENT OF THESE STORMS MAY PRODUCE
LOCALIZED FLOODING ESPECIALLY IN URBAN AREAS.

ANYONE WITH OUTDOOR PLANS THROUGH THIS EVENING SHOULD GO
IMMEDIATELY TO A SAFE SHELTER IF STORMS APPROACH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ008>011-025>028-040-041-051330-
GRANVILLE-VANCE-WARREN-HALIFAX-DURHAM-FRANKLIN-NASH-EDGECOMBE-
CHATHAM-WAKE-
415 PM EDT MON JUL 4 2011

...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHERN AND WESTERN
NORTH CAROLINA THIS AFTERNOON... AND MOVE TO THE EAST ACROSS THE
CENTRAL NORTH CAROLINA THROUGH THIS EVENING. THE GREATEST COVERAGE
WILL BE ALONG AND NORTH OF HIGHWAY 64. A FEW STORMS MAY BECOME
STRONG TO SEVERE... WITH DAMAGING WIND GUSTS OVER 60 MPH AS THE
MAIN THREAT. HAIL UP TO THE SIZE OF QUARTERS IS ALSO POSSIBLE. THE
MOST LIKELY TIME FRAME FOR POSSIBLE SEVERE STORMS WILL BE BETWEEN
4 PM AND 10 PM. THE SLOW MOVEMENT OF THESE STORMS MAY PRODUCE
LOCALIZED FLOODING ESPECIALLY IN URBAN AREAS.

ANYONE WITH OUTDOOR PLANS THROUGH THIS EVENING SHOULD GO
IMMEDIATELY TO A SAFE SHELTER IF STORMS APPROACH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ073>078-083>086-088-089-051330-
STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-
HOKE-CUMBERLAND-SAMPSON-
415 PM EDT MON JUL 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

A FEW STRONG STORMS ARE EXPECTED THROUGH THIS EVENING. A STORM OR
TWO COULD PRODUCE STRONG WIND GUSTS OVER 40 MPH.

ALSO... ONGOING WILDFIRES IN BLADEN COUNTY NEAR THE CUMBERLAND
COUNTY LINE AS WELL AS OVER PENDER COUNTY MAY PRODUCE AREAS OF
SMOKE WHICH COULD REDUCE VISIBILITY AND LEAD TO POOR AIR QUALITY
THROUGH TONIGHT. THE SMOKE IS MOST LIKELY TO AFFECT CUMBERLAND...
SAMPSON... WAYNE... AND WILSON COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ042-043-051330-
JOHNSTON-WILSON-
415 PM EDT MON JUL 4 2011

...SEVERE THUNDERSTORM WATCH 595 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS WILL DEVELOP OVER NORTHERN AND WESTERN
NORTH CAROLINA THIS AFTERNOON... AND MOVE TO THE EAST ACROSS THE
CENTRAL NORTH CAROLINA THROUGH THIS EVENING. THE GREATEST COVERAGE
WILL BE ALONG AND NORTH OF HIGHWAY 64. A FEW STORMS MAY BECOME
STRONG TO SEVERE... WITH DAMAGING WIND GUSTS OVER 60 MPH AS THE
MAIN THREAT. HAIL UP TO THE SIZE OF QUARTERS IS ALSO POSSIBLE. THE
MOST LIKELY TIME FRAME FOR POSSIBLE SEVERE STORMS WILL BE BETWEEN
4 PM AND 9 PM. THE SLOW MOVEMENT OF THESE STORMS MAY PRODUCE
LOCALIZED FLOODING ESPECIALLY IN URBAN AREAS.

ANYONE WITH OUTDOOR PLANS THROUGH THIS EVENING SHOULD GO
IMMEDIATELY TO A SAFE SHELTER IF STORMS APPROACH.

ALSO... ONGOING WILDFIRES IN BLADEN COUNTY NEAR THE CUMBERLAND
COUNTY LINE AS WELL AS OVER PENDER COUNTY MAY PRODUCE AREAS OF
SMOKE WHICH COULD REDUCE VISIBILITY AND LEAD TO POOR AIR QUALITY
THROUGH TONIGHT. THE SMOKE IS MOST LIKELY TO AFFECT CUMBERLAND...
SAMPSON... WAYNE... AND WILSON COUNTIES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Jul 4, 5:11 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
511 PM EDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TSTM WND DMG     1 ENE ROANOKE RAPIDS    36.46N  77.64W
07/04/2011                   HALIFAX            NC   AMATEUR RADIO

            TREE DOWN ON A SHED ON WOODLAND ROAD IN ROANOKE RAPIDS.

&&

EVENT NUMBER RAH1100971

VINCENT
Local storm report, Jul 4, 5:18 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
518 PM EDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     DONNAHA                 36.23N  80.43W
07/04/2011                   FORSYTH            NC   911 CALL CENTER

            TREE DOWN ON SPAINHOUR MILL ROAD

&&

EVENT NUMBER RAH1100972

SEC
Local storm report, Jul 4, 5:20 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     3 W HALIFAX             36.33N  77.64W
07/04/2011  M41 MPH          HALIFAX            NC   ASOS

            41 MPH GUST AT KIXA AWOS AT 515 PM.

&&

EVENT NUMBER RAH1100973

VINCENT
Special weather statement, Jul 4, 5:29 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT MON JUL 4 2011

NCZ025-040-041-042230-
CHATHAM-DURHAM-WAKE-
529 PM EDT MON JUL 4 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS WAKE...DURHAM AND CHATHAM
COUNTIES THROUGH 630 PM EDT...

AT 529 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PARKWOOD...OR ABOUT OVER DURHAM...MOVING EAST AT 10 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...BETHESDA...RESEARCH
TRIANGLE PARK...MORRISVILLE...RDU INTERNATIONAL AIRPORT.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING. MAKE SURE THAT LIGHTNING IS
WELL AWAY FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
MONDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3602 7854 3600 7851 3564 7861 3580 7906
      3586 7903 3587 7901 3594 7901 3609 7895
TIME...MOT...LOC 2129Z 277DEG 8KT 3593 7889

GIH
Local storm report, Jul 4, 5:34 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
534 PM EDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     2 SSW PFAFFTOWN         36.12N  80.32W
07/04/2011                   FORSYTH            NC   911 CALL CENTER

            POWER LINES DOWN IN MOUNT TABOR

&&

EVENT NUMBER RAH1100974

SEC
Local storm report, Jul 4, 5:35 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
535 PM EDT MON JUL 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     TSTM WND DMG     ROANOKE RAPIDS          36.45N  77.65W
07/04/2011                   HALIFAX            NC   911 CALL CENTER

            NUMEROUS TREES DOWN IN ROANOKE RAPIDS

&&

EVENT NUMBER RAH1100975

SEC

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 3:53 PM EDTSpecial Weather StatementRAHOrange37 min
Jul 4, 3:58 PM EDTSpecial Weather StatementRAHHalifax32 min
Jul 4, 4:09 PM EDTSpecial Weather StatementRAHForsyth66 min
Jul 4, 4:29 PM EDTSpecial Weather StatementRAHHalifax46 min
Jul 4, 4:33 PM EDTSevere Thunderstorm WarningRAHForsyth57 min
Jul 4, 4:34 PM EDTSpecial Weather StatementRAHDurham, Orange41 min
Jul 4, 4:39 PM EDTSpecial Weather StatementRAHDavidson51 min
Jul 4, 4:42 PM EDTSevere Thunderstorm WarningRAHHalifax48 min
Jul 4, 4:47 PM EDTAreal Flood AdvisoryRAHHalifax3 hr
Jul 4, 5:05 PM EDTFlash Flood WarningRAHHalifax115 min
Jul 4, 5:08 PM EDTAreal Flood AdvisoryRAHOrange3 hr
Jul 4, 5:14 PM EDTSevere Thunderstorm WarningRAHGranville, Vance46 min
Jul 4, 5:29 PM EDTSpecial Weather StatementRAHDurham, Wake61 min
Jul 4, 5:29 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth39 min
Jul 4, 5:30 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren60 min
Jul 4, 5:36 PM EDTSevere Thunderstorm WarningRAHChatham, Durham, Wake39 min
Jul 4, 5:37 PM EDTAreal Flood AdvisoryRAHForsyth102 min
Jul 4, 5:56 PM EDTAreal Flood WarningRAHDurham2 hr
Jul 4, 6:02 PM EDTSevere Thunderstorm WarningRAHDavidson42 min
Jul 4, 6:10 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash, Warren65 min
Jul 4, 6:16 PM EDTSevere Thunderstorm WarningRAHStanly50 min
Jul 4, 6:17 PM EDTSpecial Weather StatementRAHDurham58 min
Jul 4, 6:24 PM EDTAreal Flood AdvisoryRAHAlamance, Guilford2 hr
Jul 4, 6:27 PM EDTAreal Flood AdvisoryRAHFranklin, Halifax, Nash, Warren3 hr
Jul 4, 6:36 PM EDTSevere Thunderstorm WarningRAHGuilford, Montgomery, Randolph54 min
Jul 4, 6:46 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash31 min
Jul 4, 6:47 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Wake36 min
Jul 4, 6:53 PM EDTSevere Thunderstorm WarningRAHAlamance, Durham, Orange19 min
Jul 4, 6:54 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond51 min
Jul 4, 7:00 PM EDTFlash Flood WarningRAHHalifax3 hr
Jul 4, 7:30 PM EDTSpecial Weather StatementRAHMoore60 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.